MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number TPUL-24022HL0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This case occured outside of the us in spain.On 25-oct-2024, a doctor from spain notified teoxane geneva of an adverse event.According to the information received, a patient was injected on (b)(6) 2024 with 0.8 ml in lips (0.6 ml in upper lip and 0.2 ml in lower lip) with rha4.Other unspecified ha products were injected on (b)(6) 2019 and on (b)(6) 2022 in lips, and 1 ml of kiss was also injected in lips on (b)(6) 2023, with no incidence for the patient.Immediately after the last injection of rha 4, on (b)(6) 2024, a hematoma of moderate intensity appeared, and the same day a compression of the lower labial artery was diagnosed.Considering the diagnosis of vascular skin disorder, this case is serious and reportable.2 days after the injection, on (b)(6) 2024, the patient received an injection of (b)(4) units of hyaluronidase and was prescribed the following treatments: glucocorticoids treatment (deflazacort) for 7 days; antibiotic treatement (mupirocin) for 7 days; asa (aspirina/augmentina) for 10 days.According to the information received on 26-oct-2024, the adverse event is fully resolved.Then the case was closed.
 
Additional Manufacturer Narrative
According to the information received, the case seems to be linked to a vascular skin disorder.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion, or to a high amount of product injected near a vessel, leading to its compression.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of products.Additionally, this product (rha 4) is not indicated for this area (lips).Therefore, this constitutes an off-label use for which the safety and performance of the product cannot be guaranteed.Batch analyses undertaken confirm that the products passed sterility and quality compliance tests, therefore the imputability of the product seems dismissed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva,
SZ 
Manufacturer Contact
céline vial
MDR Report Key20756948
Report Number3005975625-2024-00641
Device Sequence Number13077336
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public01076401732327041024022HL017260130
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Lot NumberTPUL-24022HL0
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexUnknown